Lake Huron, 2011

Marine Thunderstorm Winds in Lake Huron, April 27, 2011

April 27, 2011 · NWS DTX · 6 events in 3 counties and zones

Several showers and a few thunderstorms moving through southern Lake Huron lead to prolonged frequent winds gusts to around 45 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

Several showers and a few thunderstorms moving through southern Lake Huron lead to prolonged frequent winds gusts to around 45 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Apr 27, 6:52 AM EST, 6 hours 20 minutes earlier.

Area forecast discussion, Apr 27, 6:52 AM EST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
752 AM EDT WED APR 27 2011

.AVIATION...

THE MOST INTENSE CONVECTION OF THE DAY IS MOVING THROUGH THE REGION
AT PRESS TIME. THIS WILL BE FOLLOWED BY A GENERAL MVFR PATTERN OF
SHOWERS AND WEAKER THUNDERSTORMS, BUT STILL CAPABLE OF A HEAVY
DOWNPOUR, THROUGH MID AFTERNOON AS LOW PRESSURE MOVES THROUGH
INDIANA AND INTO CENTRAL LOWER MICHIGAN. IT DOES LOOK LIKE THE
SURFACE LOW WILL PASS WEST OF MBS MEANING WINDS VEERING TO
SOUTHWEST AT ALL TERMINAL SITES BY LATE AFTERNOON AND THEN VEERING
MORE TOWARD NORTHWEST AHEAD OF THE NEXT LOW PRESSURE SYSTEM THIS
EVENING. A RESPECTABLE BREAK IN THE SHOWER PATTERN REMAINS ON
TRACK FOR THE LATE AFTERNOON AND EARLY EVENING BEFORE THE NEXT LOW
PRESSURE SYSTEM BRINGS A NEW SURGE OF MOISTURE INTO THE REGION FOR
THE OVERNIGHT HOURS. THIS SYSTEM IS EXPECTED TO TRACK TO OUR EAST
THROUGH CENTRAL OHIO AND SOUTHERN ONTARIO BY SUNRISE THURSDAY
MORNING WITH A PERIOD OF IFR CONDITIONS AND LOCALLY HEAVY RAINFALL
ON THE WESTERN FLANK THAT WILL PASS THROUGH SE MICHIGAN.

&&

.PREV DISCUSSION...ISSUED 355 AM EDT WED APR 27 2011

SHORT TERM... TODAY AND TONIGHT

EXCEPT FOR THE SAGINAW VALLEY AND NORTHERN THUMB, MOST OF SE
MICHIGAN ESCAPED MEANINGFUL CONVECTION YESTERDAY. THAT WILL CHANGE
TODAY AND TONIGHT WITH THE HELP OF TWO MOISTURE LADEN LOW PRESSURE
SYSTEMS. THE FIRST WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS
TO SE MICHIGAN DURING THE MORNING THROUGH MID AFTERNOON. AFTER A
SHORT BREAK, THE SECOND WILL SPREAD ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS INTO THE REGION TONIGHT. WHILE SEVERE WEATHER CAN'T BE
RULED OUT IN THE MOST INTENSE STORMS, EVENTS IN THIS PATTERN WILL
MORE LIKELY INVOLVE HEAVY RAINFALL. THAT BEING SAID, IT ALSO LOOKS
LIKE THERE WILL BE ENOUGH BREAK BETWEEN SYSTEMS THAT HEADLINES FOR
POTENTIAL FLOODING WOULD BE BETTER ISSUED IF NECESSARY AFTER
EVALUATION OF DAYTIME RAINFALL ALONG WITH REFINEMENT OF EXPECTATIONS
ON THE SYSTEM FOR TONIGHT.

SURFACE ANALYSIS INDICATES THE COMPLEXITY OF THE PATTERN FROM LOW
PRESSURE OVER UPPER MICHIGAN EXTENDING ALL THE WAY SOUTH INTO TEXAS.
IN BETWEEN IS A WAVE THAT WILL MOVE FROM INDIANA THROUGH LOWER
MICHIGAN TODAY ALONG THE WEST FLANK OF THE LOW LEVEL MOISTURE AXIS
THAT IS MARKED BY A BOUNDARY STRONG ENOUGH TO SHOW UP IN EARLY
MORNING RADAR DATA. THERE IS SOME EMBELLISHMENT DUE TO CONVECTION IN
THE EVOLUTION OF THE SURFACE WAVE AS IT MOVES THROUGH LOWER MICHIGAN
BUT THIS JUST MEANS THE SYSTEM WILL PRODUCE CONVECTION WITH EASE DUE
TO VERTICAL MOTION UNDER THE STRONGLY COUPLED UPPER JET STRUCTURE ON
THE DOWNSTREAM SIDE OF THE LONG WAVE TROUGH AXIS. ADDITIONAL SURFACE
PRESSURE FALLS ARE THEN LIKELY AS THE SYSTEM DEVELOPS MCV
CHARACTERISTICS WITH TIME ALLOWING SOME FEEDBACK INTO ADDITIONAL
CONVECTIVE DEVELOPMENT. LOW TO MID LEVEL MOISTURE TRANSPORT IN THE
NEIGHBORHOOD OF 1.5 INCH PW AND 850 MB DEWPOINT AROUND 10C WILL THEN
MAKE LOCALLY HEAVY RAINFALL THE MAIN CONCERN WITH THIS SYSTEM.

MORE VIGOROUS CONVECTION ON THE LEADING EDGE OF THE RAINFALL PATTERN
DURING THE MORNING IS ASSOCIATED WITH STEEP MID LEVEL LAPSE RATES
INDICATED IN MODEL ANALYSIS FIELDS TO BE ROUGHLY 7 C/KM IN THE 700
TO 500 MB LAYER WITH 850 MB LI NEAR -2C. SEVERE WEATHER POTENTIAL
WILL OTHERWISE BE LIMITED BY A LACK OF SURFACE BASED CAPE THROUGH
THE DAY AND A TREND TOWARD DEEP MOIST ADIABATIC LAPSE RATES AS THE
SYSTEM MOVES THROUGH SE MICHIGAN. A MODIFIED AFTERNOON MODEL
SOUNDING WITH A SURFACE PARCEL OF 67/57 ONLY YIELDS CAPE AROUND 200
J/KG.

THERE IS GOOD MODEL AGREEMENT INDICATING A BREAK BETWEEN SYSTEMS
DURING THE LATE AFTERNOON AND EARLY EVENING. TIMING ON THE NEXT WAVE
IS THEN SET FROM ABOUT MID EVENING THROUGH THE OVERNIGHT HOURS. THIS
LOW PRESSURE SYSTEM WILL BE MORE ASSOCIATED WITH THE MAIN SHORT WAVE
ALOFT WITH A STRONGER MID LEVEL CIRCULATION. THIS HELPS MODEL
DEPICTIONS EXHIBIT SOME SUBTLE HEAVY RAINFALL SIGNATURE/SHARS
CHARACTERISTICS, AT LEAST IN TERMS OF A MID LEVEL TROWAL AXIS.
ALTHOUGH THE SYSTEM WILL BE MOVING QUICKLY AND THERE IS SOME
QUESTION IN THE MODEL AGREEMENT ON A TRACK TO OUR EAST VERSUS
OVERHEAD OR TO OUR WEST. REGARDLESS OF THE TRACK, ANOTHER ROUND OF
WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED IN SE MICHIGAN WITH
FLOODING POTENTIAL STRONGLY DEPENDENT ON REFINEMENT ON THE TRACK OF
THIS WAVE AND ON HOW THINGS TURN OUT DURING THE DAY WITH THE FIRST
SYSTEM.

LONG TERM...THURSDAY THROUGH TUESDAY

AREA OF SURFACE LOW PRESSURE WILL LIFT NORTHEAST THROUGH ONTARIO
THURSDAY...LEAVING THE AREA IN CYCLONIC FLOW. MOISTURE WRAPPING
AROUND THE BACKSIDE OF THE SYSTEM...IN ADDITION TO SOME MOISTURE
CONTRIBUTION FROM GREAT LAKES...WILL GENERATE NUMEROUS SHOWERS
DURING THE DAY AS LAPSE RATES STEEPEN BELOW 800MB. BREEZY CONDITIONS
AND COLD AIR ADVECTION WILL KEEP TEMPERATURES COOL AND WELL BELOW
NORMAL...NOT ALLOWING FOR TOO MUCH RECOVERY FROM MORNING LOWS. UPPER
LOW THAT HAD STALLED OVER THE WESTERN GREAT LAKES WILL SHEAR OUT AS
IT DROPS DOWN INTO THE SOUTHERN GREAT LAKES LATE ON THURSDAY. THIS
SHOULD ALLOW FOR AT LEAST A WEAK KINK IN THE SURFACE PRESSURE
PATTERN OVER SOUTHEAST MICHIGAN...WITH A VERY WEAK TROUGH AXIS SHOWN
BY GFS/EURO PUSHING ACROSS LOWER MICHIGAN IN THE EVENING. THIS
SHOULD HELP KEEP SCATTERED SHOWERS GOING INTO THE EVENING...BEFORE
THE SHORTWAVE TRACKS INTO PENNSYLVANIA AND DRIER AIR ADVECTS INTO
MICHIGAN FROM THE WEST.

GOOD AGREEMENT BETWEEN MODELS CONTINUES WITH A RIDGE BUILDING INTO
THE AREA FRIDAY AND FRIDAY NIGHT. THIS SHOULD FINALLY BRING SOME
DRIER WEATHER TO THE AREA WHILE ALLOWING TEMPERATURES TO REBOUND
BACK UP INTO THE MID 50S TO NEAR 60.

UPPER TROUGH BUILDING OVER THE GULF OF ALASKA WILL DROP INTO THE
WESTERN U.S. ON FRIDAY. ENERGY WITHIN THIS TROUGH NOW LOOKS TO SPLIT
PER LATEST GFS/EURO/GEM/UKMET WITH ONE CHUNK RIDING THROUGH THE
NORTHERN TIER OF THE U.S. AND THE OTHER DROPPING DOWN INITIALLY
TOWARDS THE FOUR CORNERS. THIS WILL EVENTUALLY CARVE AN ELONGATED
TROUGH OVER THE MIDDLE OF THE COUNTRY BY SATURDAY...WITH A FRONTAL
BOUNDARY NOW EXPECTED TO STRETCH FROM THE NORTHERN GREAT LAKES DOWN
INTO THE SOUTHERN PLAINS. CURRENT CONSENSUS IS FOR THE UPPER TROUGH
AND FRONT TO PROGRESS SLOWLY EAST OVER THE WEEKEND...WITH THE
FRONTAL BOUNDARY CREEPING ACROSS LOWER MICHIGAN SATURDAY NIGHT AND
SUNDAY AS SMALLER WAVES OF LOW PRESSURE RIDE UP ALONG THIS BOUNDARY.
GFS AND EURO DIFFER WITH WHICH WAVES THEY AMPLIFY SATURDAY THROUGH
MONDAY...LENDING A DEGREE OF UNCERTAINTY TO THE FORECAST AS THE GFS
NOW SPINS UP A PRETTY HEALTHY AREA OF LOW PRESSURE THAT TRACKS
ACROSS THE OHIO VALLEY LATE SUNDAY INTO MONDAY. CURRENT FORECAST
HIGHLIGHTS PRECIPITATION POTENTIAL SATURDAY NIGHT THROUGH SUNDAY
NIGHT...BUT COULD SEE POTENTIALLY NEEDING POPS MONDAY AS WELL IF
MODELS CONTINUE TO SLOW THE FRONTAL PASSAGE THROUGH THE REGION...OR
SPIN UP LOWS TO OUR SOUTH LIKE THE 00Z GFS.

MARINE...

TWO LOW PRESSURE SYSTEMS ARE SET TO AFFECT LAKE HURON AND LOWER
MICHIGAN IN QUICK SUCCESSION TODAY AND TONIGHT. FOR NOW, THE MAIN
CONCERN WITH THESE SYSTEMS WILL BE THUNDERSTORMS AND HEAVY RAINFALL,
WITH LINGERING QUESTIONS ON THE SPEED AND DIRECTION OF THE WIND.
UNCERTAINTY REMAINS WITH REGARD TO THE EXACT TRACK AND STRENGTH OF
EACH SURFACE LOW, AND CHANGES IN THE FORECAST TRACK WILL HAVE AN
EFFECT ON THE RESULTANT WINDS. THE LATEST EXPECTATION IS FOR THE
FIRST SYSTEM TO TRACK THROUGH CENTRAL LOWER MICHIGAN TODAY FOLLOWED
BY THE SECOND SYSTEM THROUGH SOUTHERN ONTARIO AND EAST OF LAKE HURON
TONIGHT. ALSO FOR NOW, WIND SPEED AND WAVE ACTION IS NOT EXPECTED TO
MEET ADVISORY CRITERIA FOR SMALL CRAFT UNTIL POSSIBLY THURSDAY NIGHT
AND FRIDAY AS STRONGER WESTERLY WIND BRINGS COOLER AIR INTO THE
REGION.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....BT
SHORT TERM...BT
LONG TERM....HLO
MARINE.......BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 27, 3:37 AM EST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
437 AM EDT WED APR 27 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-280845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
437 AM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS OVER SOUTHEAST MICHIGAN TODAY AND TONIGHT WILL BE
CAPABLE OF LOCALLY HEAVY RAINFALL...BUT OTHER SEVERE WEATHER IS
NOT EXPECTED. THE STRONGEST STORMS WILL BE CAPABLE OF HEAVY
DOWNPOURS OF RAIN...THAT COULD LEAD TO LOCALIZED FLOODING...ALONG
WITH HALF INCH HAIL AND WIND GUSTS AROUND 40 MPH. STORM MOTION
WILL BE NORTH AT 40 MPH.

A LOW PRESSURE SYSTEM WILL MOVE THROUGH LOWER MICHIGAN DURING THE
MORNING THROUGH MID AFTERNOON AND WILL BRING A PATTERN OF SHOWERS
AND THUNDERSTORMS ALONG WITH IT. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE IN LOCATIONS THAT SEE REPEATED COVERAGE OF STORMS. A
BREAK IN ACTIVITY IS THEN EXPECTED DURING THE LATE AFTERNOON AND
EARLY EVENING BEFORE THE NEXT SYSTEM ARRIVES WITH ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS EQUALLY CAPABLE OF HEAVY RAINFALL. ADDED
TOGETHER...THE TOTAL RAINFALL FROM TODAY AND TONIGHT COULD LEAD TO
FLOODING OF PRONE AREAS AND TO RISES IN CREEKS AND RIVERS IN THE
REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AS A COLD FRONT
PUSHES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT PLANNED FOR TODAY AND TONIGHT...BUT
SPOTTER REPORTS OF RAINFALL MEASUREMENTS ARE REQUESTED.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-280845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
437 AM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS OVER LAKE HURON AND SOUTHEAST MICHIGAN TODAY AND
TONIGHT WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL...BUT OTHER
SEVERE WEATHER IS NOT EXPECTED. THE STRONGEST STORMS WILL BE
CAPABLE OF HEAVY DOWNPOURS OF RAIN ALONG WITH HALF INCH HAIL AND
WIND GUSTS NEAR 35 KNOTS. STORM MOTION WILL BE NORTH AT 35 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORIES MAY BE NEEDED THURSDAY THROUGH FRIDAY AS
GUSTY WINDS DEVELOP BEHIND A COLD FRONT.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AS ANOTHER COLD
FRONT PUSHES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IN NOT PLANNED FOR TODAY AND TONIGHT.

LHZ361>363-280845-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
437 AM EDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH PORTIONS OF LAKE
HURON.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS OVER NORTHERN LAKE HURON TODAY AND TONIGHT WILL BE
CAPABLE OF LOCALLY HEAVY RAINFALL...BUT OTHER SEVERE WEATHER IS
NOT EXPECTED. THE STRONGEST STORMS WILL BE CAPABLE OF HEAVY
DOWNPOURS OF RAIN ALONG WITH HALF INCH HAIL AND WIND GUSTS NEAR 35
KNOTS. STORM MOTION WILL BE NORTH AT 35 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AS A COLD FRONT
PUSHES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

BT/HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Apr 27, 12:00 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
100 PM EDT WED APR 27 2011

MIZ061>063-068>070-075-076-082-083-271830-
GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-ST.
CLAIR-WASHTENAW-WAYNE-
100 PM EDT WED APR 27 2011

...SPECIAL WEATHER STATEMENT...

AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LINE OF SHOWERS ASSOCIATED WITH A FRONT EXTENDING FROM FLINT  TO
DETROIT...MOVING NORTHEAST AT 50 MPH.

WINDS UP TO 40 MPH...ARE POSSIBLE ALONG AND IMMEDIATELY BEHIND THE
FRONT.

LOCATIONS IMPACTED INCLUDE...
  MADISON HEIGHTS...    SYLVAN LAKE...        HUNTINGTON WOODS...
  HAZEL PARK...         BEVERLY HILLS...      BERKLEY...
  ROYAL OAK...          PONTIAC...            NORTHEAST DETROIT...
  HIGHLAND PARK...      HAMTRAMCK...          GRAND BLANC...
  FERNDALE...           CLARKSTON...          BURTON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

MANN

The radar

The Detroit radar (KDTX), 92 km away, was scanning. The volume nearest the first event began at 18:12 UTC.

Open the radar archive at this moment

Event by event

6 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Port Sanilac to Port Huron Mi

When
April 27, 1:12 PM EST to 2:30 PM EST
Where
Port Sanilac to Port Huron Mi forecast zone, 2.07 mi N of Port Huron
Measured
38 kt (44 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.010, -82.420

Marine Thunderstorm Wind, Port Sanilac to Port Huron Mi

When
April 27, 1:12 PM EST to 2:30 PM EST
Where
Port Sanilac to Port Huron Mi forecast zone, 2.07 mi N of Port Huron
Measured
38 kt (44 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.010, -82.420

Marine Thunderstorm Wind, Port Sanilac to Port Huron Mi

When
April 27, 1:12 PM EST to 2:30 PM EST
Where
Port Sanilac to Port Huron Mi forecast zone, 2.07 mi N of Port Huron
Measured
38 kt (44 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.010, -82.420

Marine Thunderstorm Wind, Port Austin to Harbor Beach Mi

When
April 27, 1:42 PM EST to 3:41 PM EST
Where
Port Austin to Harbor Beach Mi forecast zone, Harbor Beach
Measured
41 kt (47 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.850, -82.640

Marine Thunderstorm Wind, Harbor Beach to Port Sanilac Mi

When
April 27, 1:42 PM EST to 3:41 PM EST
Where
Harbor Beach to Port Sanilac Mi forecast zone, Harbor Beach
Measured
41 kt (47 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.850, -82.640

Marine Thunderstorm Wind, Port Austin to Harbor Beach Mi

When
April 27, 3:51 PM EST to 4:51 PM EST
Where
Port Austin to Harbor Beach Mi forecast zone, Port Hope
Measured
35 kt (40 mph) measured gust
Reported by
ASOS
Coordinates
43.930, -82.720

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2011Every state in 2011This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297070, 297076, 297077, 297072, 297073, 297079.